Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 19, NWS Green Bay, WI

February 20, 2020

NWS Green Bay, WI issued this small craft advisory at Feb 20, 2020, 2:36 PM CST. It took effect at Feb 21, 2020, 8:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2020, 2:36 PM CST (20:36 UTC)
In effect from
Feb 21, 2020, 8:00 AM CST
Expired
Feb 22, 2020, 3:00 AM CST
In force
19 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 2:26 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 20, 2:26 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
226 PM CST Thu Feb 20 2020

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 226 PM CST Thu Feb 20 2020

Surface high over the Midwest will drop to the south tonight and
Friday and allow milder air to move in from the High Plains.

Warm advection and a steady light breeze will make for low
temperatures much higher than last night. Lows should be mostly
in the single numbers above zero, but wind chills below zero will
still make for a cold night.

Friday will be sunny and milder, though a moderate southwest wind
will add a chill to the air. Highs should get near or a few
degrees above freezing.

.LONG TERM...Friday Night Through Thursday
Issued at 226 PM CST Thu Feb 20 2020

Main highlights of the long term will be above normal temps
through early next week and when/if a system will impact the
region early next week.

Friday night through Sunday...quiet winter weather expected across
the region. Winds will diminish Friday evening as the pressure
gradient slackens. Surface high pressure will slide into the
southeastern U.S. with a split upper flow, keeping all the major
weather makers out of the Great Lakes. As flow becomes
southwest/westerly across the region, modified Pacific air will
invade the area with well above normal temps expected. Sunday
still looks to be the warmest day, with 850mb temps climbing to
between 2-4C. This should allow some 40s across central and east
central WI. Weak cold front still forecast to cross the area on
Sunday, but very limited moisture and little upper support should
keep things dry.

Monday and Tuesday...upper trough and surface low will consolidate
across the Plains, then eject toward the Great Lakes. Models
continue to be on different pages on how things will play out. GFS
is the farther north and slowest, which would bring accumulating
snow to the area Monday into Tuesday. The Canadian and ECMWF are
faster and farther south/east. Ensemble data not giving providing
much help either. If a major system were to impact the area next
week, this looks to be best chance as Gulf moisture will have a
chance to get wrapped into the system. So this bears watching, but
will just use a model blend for now, which keeps chances for snow
for most of the area. As the system exits east of the area on
Tuesday, lingering snow showers are possible due to cyclonic flow
and a weak shortwave moving through.

Wednesday and Thursday...flow turns to the northwest behind the
system, bringing colder temps back to the region. Embedded
shortwaves will bring chances for light snow shower chances from
time to time, but limited moisture looks to keep totals on the
low side. Highest totals and most widespread activity will be over
northern WI where activity off of Lake Superior will aid in snow
shower development. 850mb tumble into the teens below zero, which
will bring near or below normal temps to the area.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1217 PM CST Thu Feb 20 2020

Low level wind shear is possible after midnight tonight through 15z
Friday with west winds around 35 knots at 1000 ft and southwest
winds of 5 to 10 knots at the surface. Otherwise good flying
weather is expected through at least Saturday with VFR flight
conditions.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Bersch
AVIATION.......RDM
Hazardous weather outlook, Feb 20, 1:31 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
131 PM CST Thu Feb 20 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
131 PM CST Thu Feb 20 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-211945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
131 PM CST Thu Feb 20 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A few southwest gale force gusts are possible from Sturgeon Bay
northward on Friday afternoon.

RDM/Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:02 PM CSTRiver Flood WarningGRBOconto, Shawano43 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.